Levetiracetam induced hypomania: a case report


Creative Commons License

ALTINÖZ A. E. , Altinoz S. T. , Biltekin B. G. , Kaya M. C.

THERAPEUTIC ADVANCES IN DRUG SAFETY, vol.10, 2019 (SCI-Expanded) identifier identifier identifier

Abstract

Levetiracetam (LEV) is a newer second-generation antiepileptic drug that is found to be effective in tonic-clonic seizures, partial onset seizures, and myoclonic seizures. Among antiepileptic drugs, LEV is usually known for fewer adverse drug reactions. Psychiatric disorders after the administration of LEV have been reported in the literature. There are many case reports on LEV-induced psychosis, but there are only three case reports of mania induced by LEV use. In this report, we present a case with no history of psychiatric disorder who had a hypomania episode after receiving LEV for epilepsy treatment. The development of manic symptoms with LEV therapy is unusual. Clinicians should consider monitoring patients closely for treatment-related psychological symptoms and psychotic symptoms, including the possibility of mania.